Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 8, NWS State College, PA

April 13, 2006Clearfield County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 13, 2006, 5:15 PM EDT for Clearfield County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2006, 5:15 PM EDT (21:15 UTC)
Expired
Apr 13, 2006, 6:00 PM EDT
In force
45 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Clearfield County, PA

The radar

The State College radar (KCCX), 33 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 132116
SVRCTP
PAC033-132200-
/O.NEW.KCTP.SV.W.0008.060413T2115Z-060413T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT THU APR 13 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA

* UNTIL 600 PM EDT

* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF LECONTES MILLS...OR 13 MILES NORTHEAST OF CLEARFIELD...AND
  MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LECONTES MILLS AROUND 520 PM EDT...
  KARTAUS AROUND 525 PM EDT...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4127 7831 4110 7841 4098 7818 4116 7804

$$

FORECASTER: KL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:06 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 13, 4:06 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 PM EDT THU APR 13 2006

.SHORT TERM /TONIGHT AND FRIDAY/...
LINE OF THUNDERSTORMS MOVING NORTHWEST TO SOUTHEAST ACROSS THE CWA
THIS AFTERNOON SHOULD BECOME MORE SCATTERED AS THEY MOVE INTO DRIER
AIR AND DOWNSLOPE. STORMS TO THE NORTH WILL BE EXITING THE CWA
THROUGH THE EARLY EVENING. INVERTED V SOUNDINGS INDICATE DRY AIR IN
THE LOWER LEVELS BUT THE WINDS HAVE REMAINED LESS THAN 30 KT IN THE
STORMS.

THE SHORT WAVE RESPONSIBLE FOR THE CURRENT CONVECTION WILL EXIT THE
AREA THIS EVENING AND DRY AIR WILL BE IN PLACE FOR THE FIRST HALF OF
THE NIGHT.

AN UPPER RIDGE PARKED OVER THE CENTRAL U.S. WILL GUIDE ANOTHER SHORT
WAVE SOUTHEAST ACROSS THE LAKES FOR FRIDAY. CLOUDS WILL INCREASE
RAPIDLY OVERNIGHT WITH RAIN BEGINNING BEFORE SUNRISE. CAPE VALUES
OVER THE FORECAST AREA BETWEEN 500 AND 1000 J/KG ON FRIDAY WILL
ALLOW THUNDERSTORMS TO DEVELOP ONCE AGAIN WITH TEMPERATURES
SLIGHTLY ABOVE NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FRONT PUSHES SOUTH BY FRI NIGHT TAKING PRECIP ALONG WITH IT.
BOUNDARY BECOMES STATIONARY ON SAT...BUT DRY WEATHER WILL
CONTINUE. BY SUNDAY...WARM FRONT RETURNS WITH WAVE SLIDING OVER
TOP WHICH WILL BRING VERY GOOD CHANCE FOR SHOWERS/TSTORMS. THEN
ANOTHER BRIEF PERIOD OF DRY WEATHER MON INTO TUE BEFORE NEXT STORM
SYSTEM MOVES THROUGH - WARM FRONT ON WED FOLLOWED BY COLD FRONT ON
THU - WITH DAILY RAIN CHANCES. TEMPS CONTINUE TO REMAIN MILD
THROUGH THE PERIOD WITH NO BIG TEMP SWINGS EXPECTED.

&&

.AVIATION...
A LINE OF THUNDERSTORMS MOVING FROM NORTHWEST TO SOUTHEAST ACROSS
THE REGION WILL BRING TAF SITES TO MVFR CONDITIONS FOR ABOUT A ONE
HOUR PERIOD BEFORE CLEARING UP. HAVE WORDED THE TAFS TO ACCOUNT FOR
THE CONVECTION. OTHERWISE...WINDS WILL BE GUSTY FROM THE NORTHWEST
FROM 15 TO 20KT THROUGH EARLY EVENING. WINDS WILL DIMINISH THROUGH
SUNSET.

A QUICK MOVING SYSTEM DIVING SOUTHEAST THROUGH THE GREAT LAKES ON
FRIDAY WILL BRING CONDITIONS BACK DOWN TO MVFR AROUND 12Z. SCATTERED
THUNDERSTORMS BE POSSIBLE TOWARD THE END OF THE TAF CYCLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEVOIR/RXR
LONG TERM...RXR
AVIATION...DEVOIR
Hazardous weather outlook, Apr 13, 4:14 AM EDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
414 AM EDT THU APR 13 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-140815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
414 AM EDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY

SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION FRIDAY
MORNING. SOME OF THE RAIN COULD BE LOCALLY HEAVY...BUT NO
ADVISORIES OR WARNINGS ARE ANTICIPATED AT THIS TIME.

SATURDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 13, 1:56 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
156 PM EDT THU APR 13 2006

PAZ012-017>019-131900-
CLEARFIELD-NORTHERN CENTRE-NORTHERN CLINTON-SOUTHERN CENTRE-
156 PM EDT THU APR 13 2006

...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...CENTRE AND CLINTON
COUNTIES...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST
OF LOCK HAVEN TO 14 MILES EAST OF PUNXSUTAWNEY...MOVING EAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR LECONTES MILLS AROUND 205 PM...
WOODLAND...WESTPORT...KEATING AROUND 210 PM...RENOVO...KARTHAUS...
GLEN HOPE AROUND 215 PM...WALLACETON...RAMEY AND PINE GLEN AROUND 220
PM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THESE
STORMS.

FORECASTER:
Local storm report, Apr 13, 2:10 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
210 PM EDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             4 SW ROCKTON            41.04N 78.71W
04/13/2006  E0.50 INCH       CLEARFIELD         PA   EMERGENCY MNGR

            PEA TO MARBLE SIZED HAIL REPORTED

&&

RXR
Special weather statement, Apr 13, 2:49 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
249 PM EDT THU APR 13 2006

PAZ019-025>028-045-046-049>053-131945-
BLAIR-COLUMBIA-HUNTINGDON-JUNIATA-MIFFLIN-MONTOUR-NORTHUMBERLAND-
SNYDER-SOUTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
249 PM EDT THU APR 13 2006

...THUNDERSTORMS WITH BRIEF STRONG GUSTY WINDS AND SMALL HAIL WILL
AFFECT THE COUNTIES OF MONTOUR...JUNIATA...HUNTINGDON...BLAIR...
MIFFLIN...SNYDER...NORTHUMBERLAND...COLUMBIA...UNION...CENTRE...
CLINTON AND LYCOMING THROUGH 345 PM EDT...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
BERWICK TO 3 MILES NORTHWEST OF MONTOURSVILLE TO 7 MILES SOUTHEAST OF
LOCK HAVEN TO NEAR STATE COLLEGE TO 8 MILES NORTHEAST OF
TYRONE...MOVING SOUTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
ROCK SPRINGS...REBERSBURG...MCCALL DAM SP...FRANKLINVILLE AROUND 255
PM...WHIPPLE DAM SP...SEVEN MOUNTAINS...R.B. WINTER SP...POTTERS
MILLS AROUND 300 PM...WATSONTOWN AND SPRUCE RUN RESERVIOR AROUND 305
PM....BLOOMSBURG...DANVILLE...SELINSGROVE AND LEWISTOWN BETWEEN 320
PM AND 340 PM.

BRIEF WIND GUSTS BETWEEN 40 AND 50 MPH AND HAIL BETWEEN PEA SIZE...
AND ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THESE STORMS.

EXPECT OCCASIONAL DANGEROUS...CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT
Special weather statement, Apr 13, 3:30 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
330 PM EDT THU APR 13 2006

PAZ028-052-056>059-063-132030-
CUMBERLAND-DAUPHIN-JUNIATA-LEBANON-NORTHUMBERLAND-PERRY-SCHUYLKILL-
330 PM EDT THU APR 13 2006

...HEAVY SHOWERS AND SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND
SMALL HAIL WILL AFFECT THE COUNTIES OF CUMBERLAND...LEBANON...
DAUPHIN...PERRY...JUNIATA...SCHUYLKILL AND NORTHUMBERLAND THROUGH
430 PM EDT...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND A FEW STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR TAMAQUA...WEST TO SUNBURY...LEWISTOWN AND 13
MILES SOUTHEAST OF HUNTINGDON...MOVING SOUTHEAST AT 30 MPH. THE
THUNDERSTORMS WILL BE NEAR MAHANOY CITY...GIRARDVILLE...GILBERTON
AROUND 335 PM...TUSCARORA...THOMPSONTOWN...PERULACK...LOCUST LAKE SP
AROUND 340 PM...MILLERSTOWN AND MIDDLEPORT AROUND 345
PM...POTTSVILLE...LEBANON...CARLISLE AND SHIPPENSBURG AROUND 430 PM
EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER
THUNDERSTORMS.

ALSO EXPECT OCCASIONAL...DANGEROUS LIGHTNING FROM THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT
Special weather statement, Apr 13, 4:24 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
424 PM EDT THU APR 13 2006

PAZ010-017>019-024-025-132130-
BLAIR-CAMBRIA-CLEARFIELD-ELK-NORTHERN CENTRE-SOUTHERN CENTRE-
424 PM EDT THU APR 13 2006

...STRONG THUNDERSTORMS WILL AFFECT BLAIR...CLEARFIELD...CAMBRIA...
ELK AND CENTRE COUNTIES THROUGH 530 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH
OF ST. MARYS TO 3 MILES SOUTHWEST OF DUBOIS TO 10 MILES SOUTH OF
PUNXSUTAWNEY...MOVING SOUTHEAST AT 40 MPH. THE LEADING EDGE OF THE
THUNDERSTORMS WILL BE NEAR MEDIX RUN...S.B. ELLIOT SP...PARKER DAM
SP...NEW WASHINGTON AROUND 435 PM...WESTOVER AND LUMBER CITY AROUND
440 PM...SNOW SHOE...SANDY RIDGE...TYRONE AND ALTOONA AROUND 510
PM...BELLEFONTE...STATE COLLEGE AND PETERSBURG AROUND 530 PM EDT.

BRIEF WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.

ALSO EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT/LIPTON
Special weather statement, Apr 13, 4:39 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT THU APR 13 2006

PAZ037-132115-
TIOGA-
439 PM EDT THU APR 13 2006

...A STRONG THUNDERSTORM WILL AFFECT THE NORTHEAST PART OF TIOGA
COUNTY THROUGH 515 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF MANSFIELD...MOVING SOUTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR TIOGA AROUND 450 PM EDT AND
ROSEVILLE AROUND 505 PM.

BRIEF WIND GUSTS BETWEEN 40 AND 50 MPH AND HAIL UP TO ONE HALF INCH
IN DIAMETER IS POSSIBLE WITH THIS STORM.

ALSO EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:47 PM EDTSevere Thunderstorm WarningCTPClearfield58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.